Jump to content
helplinedonate

jsaltsgaver

Members
  • Content count

    48
  • Joined

  • Last visited

Everything posted by jsaltsgaver

  1. jsaltsgaver

    Exaggerated Startle Reflex

    Hi Dianne, When I first saw the post topic and read the beginning of your post, I thought my husband used to experience something similar. He would always jerk out of the way when I was doing anything near him. When I would hold his pill too close to his face, he would jerk out of the way before realizing what was going on. He would also always tell me to slow down when I was driving the car. I think these things stopped happening when he changed from regular sinemet to Ritary. In fact, one of the first things he told me he noticed about the change in meds was that he wasn't clenching the arm of the chair anymore. I guess you're talking about something different?
  2. jsaltsgaver

    The period at the end of the sentence.

    Wow -- you have somehow put into words what many of us feel. I really hope you can somehow find joy in your life, because you have been a really exceptional spouse.
  3. jsaltsgaver

    The period at the end of the sentence.

    Genden, Please accept my condolences. You have been a great help in sharing your experiences. I am one of the many on the same journey. May you find rest and peace knowing that you did a great service to your husband.
  4. jsaltsgaver

    Evening restlessness

    Thanks Gardener. I just can't come to any conclusions with my husband.
  5. jsaltsgaver

    Evening restlessness

    Hey Gardener, Have you been to the doc yet and asked about the evening restlessness?
  6. jsaltsgaver

    Those diagnosed over 60 and their experiences

    My husband was diagnosed at 65. His major symptom was tremor in left arm and some anxiety. He did great for 5 years, mentally and physically. He could have lived by himself. He had some surgery that drastically changed his mental status. He was still fine physically, but could not have managed mentally. Everyone is different, but make sure your father exercises as much as possible, because I think it really helps.
  7. jsaltsgaver

    Evening restlessness

    I know what you mean -- we haven't been given a great explanation either. Our MDS initially thought it was too much dopamine, but we've found that the restlessness (mostly pacing and not being able to sit down) stops about an hour after his levodopa dose. The restlessness is almost an anxiety issue that seems to be alleviated by a very small amount of sinemet. My husband only does this after dinner, not after breakfast or lunch.
  8. jsaltsgaver

    Evening restlessness

    Gardner, My husband is very restless in the evening. If we try to go to dinner, he can't sit still after he finishes eating and usually gets up to walk around. It makes it really hard to go out. At home, he gets up and starts pacing. I think I've decided it is a wearing off issue, but I'm not really sure. I'm anxious to hear what your doc says.
  9. jsaltsgaver

    Morphine in hospice care

    My husband has gone from 190 to 132 in a short period of time. So far, he still eats OK, but I agree with you Genden -- it seems like he is still losing weight even with a reasonable amount of calorie intake.
  10. jsaltsgaver

    Cannabis CBD Oil

    Was your CBD oil hemp based? It is my understanding that hemp based CBD oil is the only legal form across the country. I've also been told that hemp based CBD oil is not strong enough for PWP.
  11. On the constipation side, have you tried magnesium (the citrate kind)?
  12. jsaltsgaver

    For caregivers only

    As you know from our private conversations, my husband also has pretty severe psychosis. We tried Nuplazid, which improved, but did not eliminate, his psychosis. It helped quite a bit with the delusions, but not hallucinations. The insurance company decided they wouldn't cover the cost any more, so we're fumbling around again. The hallucinations have been reduced by substantially lowering his levodopa dose. Fortunately, although his motor skills suffered by the reduction, he is still able to manage OK, except things requiring small motor skills, like tying his shoes. I will try just about anything to make our lives a little better, so we are now experimenting with MM. We're early in the experiment, so it's hard to say whether it will help. Next week we will celebrate our 32nd anniversary. I'm so unhappy that the guy I married is no longer here. In fact, he sometimes doesn't know who I am or thinks there are several of "us". I can relate to everything you write about how emotionally draining it is. It is also a very lonely experience, because as much as non-caregivers think they know what is going on, they really don't. I am much more sympathetic to anyone who is dealing with a remotely similar circumstance. Please know that I think about you often.
  13. jsaltsgaver

    Parkinson's and violent behavior

    My husband has never experienced dyskinesia, which is basically caused by too much meds. Another well known result of having too much dopamine is aggressive behavior. I can only speak about personal experience. Sugar definitely affects my husband's behavior -- either the sugar itself or chemically increases dopamine. http://mentalhealthdaily.com/2015/04/01/high-dopamine-levels-symptoms-adverse-reactions/
  14. jsaltsgaver

    Parkinson's and violent behavior

    My husband has had violent outbursts after he has a high dose of sugar. After this started becoming a pattern, I read this https://www.ncbi.nlm.nih.gov/pubmed/8082998
  15. jsaltsgaver

    Rytary

    My husband experiences hallucinations. It started the afternoon he had surgery. He was not taking Rytary at the time. I've been told by his doc that it could be the result of medicine or the result of PD progression. Either way, it stinks. I would make sure he doesn't have a UTI.
  16. jsaltsgaver

    Nuplazid Interactions

    We're expecting my husband to try Nuplazid in a few days. He currently takes Ashwagandha in the morning and 25 mg of Seroquel at night. The Seroguel did not help much with delusions and hallucinations, but really helps my husband get a full night's sleep. Is the supplement and the bedtime dose of Seroquel OK to take with the morning dose of Nuplazid?
  17. jsaltsgaver

    dosage reduction

    Mariam, Can you enlighten us on the problems you had? I have been instructed by the docs to reduce my husband's dosage, but with virtually no clue how to do this.
  18. jsaltsgaver

    medical marijuana

    We live in a state where they're still screwing around with the MM legislation. A friend of mine has a sister with state 4 cancer who has used "the real thing" with great success. She game me a small amount to see if it helps us. The last time I smoked a joint was 40 years ago, so I'm completely out of the lingo loop. I've tried to take notes about what to buy, but it would be really nice if someone would give me a list of things as a starter kit. I don't want to spend a bunch of money until I know it will help and I'd like to keep it as simple as possible for now. I guess I would just go to a smoke shop and ask for X, Y, and Z? Help??
  19. jsaltsgaver

    Pre PD Surgeries w/anesthesia ??

    Can't pinpoint the start of PD for DH, but can definitely say that PD symptoms dramatically worsened each time after 2 surgeries a couple of years apart. In fact, both times symptoms were dramatically worse the afternoon after surgery.
  20. jsaltsgaver

    Rytary and Food

    Hi Mark, Can you tell us your experience with Rytary and food? Even if my husband waits 1 1/2 hours after taking Rytary to eat, shortly after the food hits his stomach, the Rytary stops working. We experience the same thing even 2 hours after lunch and 3 or 4 hours before dinner. Do you think this will change over time? If we open the capsules or take it with orange juice, do you think we would have better success? Do you take immediate release with Rytary? Can you give us your successful dosing schedule?
  21. jsaltsgaver

    Surgery and PD

    My husband has had two surgeries since he was diagnosed in 2007. After each surgery, his tremors were noticeably worse immediately. I have no idea whether it is the anesthesia or the stress of the surgery, but something definitely occurred both times.
  22. jsaltsgaver

    Rytary and Food

    He takes his morning Rytary about 6-6:30. About 1/2 hour later he takes Israpidine and a baby aspirin. He eats breakfast between 7:30-8. Next Rytary is about 11 or a little before. Lunch is after noon. Rytary at 3:30. Wine and snack at 5. Dinner at 6-6:30. Quetiapine at 7:30. Brilinta at 9. Clonidine, Lipitor 1 ER 25/100 at 9:30-10pm. He experiences short periods after he eats every snack or meal where the Rytary seems to be less effective for 15-30 minutes.
  23. I know this is an old post but ... I noticed that when I gave my husband phosphatidylserine from soybeans, it had a really negative effect on his Sinemet absorption, even though we waited about 45 minutes after Sinemet before taking it. Would phosphatidylserine made from sunflowers have the same negative effect? Any other info that I should look out for? If we took Rytary, do we have to be equally careful of these things? Thanks for your help.
  24. jsaltsgaver

    Sinemet- disappointing results

    MM--My husband has almost no tremor relief from sinemet. He takes 2 ER and 3 IR per day. He wonders why he's even bothering. I tell him that although his tremor is still terrible, I do see some motor skill improvement.
  25. jsaltsgaver

    Excessive sweating

    My husband had a recent increase in Sinemet. He started taking an ER along with his IR in the am. He immediately started sweating profusely. It got so bad that we bought him a cooling pad (actually made for pets) for him to put in his chair. It cools him down immediately, but only works for a short period of time.
×